Where are you from (country)? Finland
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google, something along the lines of “permanent damage after using aromatase inhibitors/arimidex”
What is your current age, height, weight? 24, 185cm, 73kg
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Arimidex mainly, thats what started all this and later on did experiment very short while with small doses of letrozole trying to see if it would help (it absolutely did not)
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? Hard to remember exactly but I would say along the lines of 0.5mg every other day
What condition was being treated with the drug? I read about it potentially boosting testosterone and potentially increasing height by keeping growth plates open via inhibiting aromatase (was very naive and had no idea about the consequences this would lead to)
For how long did you take the drug (weeks/months/years)? I’d say between 3-5 months, probably closer to 3.
How old were you, and WHEN (date) did you start the drug? 19 or 20.
How old were you when you quit, and WHEN (date) did you quit? 20, had to check out some of my medical history stuff, it would had to be early 2016’ish.
How did you quit (cold turkey or taper off)? Cold turkey
How long into your usage did you notice the onset of side effects? The side effects I have were not during the middle of using them, however I do remember being very lethargic and felt feverish towards the end while still on it (figured I had crashed my already normal E2) but the symptoms I have now started at the very end of using or just after quitting.
What side effects did you experience that have yet to resolve since discontinuation? Itching of upper body, itching/pain in breast area maybe little gyno too, itching around love handle area (weirdly enough, always had very low BF but I grew slight amount of fat tissue around hips just where it iches), scalp itching and hair loss along with slightly receded hairline (it mainly receded very rapidly during the time I used arimidex but hair fall has not stopped ever since, used to have perfect thick hair before this), low libido, erectile dysfunction, being extremely fatigued 24/7,dark circles under eyes that wont go away, almost 24/7 sweating/hot flashes which are HORRIBLE, chest pain and occasionally some joint pain in my fingers and oddly enough slight pain in my left shoulder only. Also emotional sides include brainfog, emotional numbness, memory issues, severe depression and such. Also developed severe intolerance to caffeine, even one cup of coffee will cause intense panic attack like symptoms.
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
[maybe, not sure] Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
[occasionally] Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain) wrote them above
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Nolvadex, letrozole, HCG
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? There has not been drastic changes or anything that would indicate a clear change which leads me to believe this is more of a receptor issue. Only thing that has been “off” is my serum DHT which has been both times I’ve tested it at the very bottom end of reference range, almost under it.
Anything not listed in the above questions you’d like to share about your experience? Not much, this has just been horrible nightmare and has detoriated my life and health completely.
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
(Copying what I wrote in the other topic)
Greetings. I decided to share my experience with permanent, severe issues after using AIs. I am 24 year old male. I first used arimidex at about 0.5mg EOD dose for several months over 3 years ago trying to boost my testosterone which I would have never done if I knew what would happen. This honestly feels surreal. Even saying it has been that long feels awful because I have maintained pretty much same symptoms if not worse now than it was right after quitting and feel like my health and life has detoriated.
Symptoms I have is itchy upper body skin, breast pain/itching, scalp itching/hair loss, dark circles under eyes, chest pain, extreme fatigue 24/7, zero libido, erectile dysfunction and maybe worst of them all, almost 24/7 sweating/hot flashes which are HORRIBLE. Not to mention all the mental effects such as severe brainfog, emotional numbness etc. In the past year I have also developed reduced exercise tolerance, vertigo issues etc. Really scary stuff. It has been very long time since I have even used an AI. But I feel like every time I tried to use it(or a SERM) it worsened my symptom severity. Also I tried HCG for a month last June and it did show my T and E2 rose normally in bloodwork but did 0 for my symptoms, I felt like it increased hot flashes though.
All bloodwork has been quite normal so doctors cant really offer much help, as a matter of fact the two endocrinologists I saw would not believe that these symptoms could have been caused by AI and even though if it was possible that they would not exist this long after discontinuation.
Only thing that has been little abnormal is my serum DHT which has been both times I’ve taken it at the very bottom of the reference range. I will be taking some bloodwork soon though first time in over 6 months to see where I am at. I just want to figure out the mechanism that is causing this all and how to possibly fix it. My health has detoriated and I feel like an old man thanks to this and I hardly feel like going out anymore due to looking like sh*t compared to what I used to look like before taking aromatase inhibitors.
Thanks for reading. I just feel relieved there are other people that share this same type issue and I am not crazy and just imagining this.